Texas, 2004Flash Flood in Texas, September 14, 2004
September 14, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 14, 1:25 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 14, 1:25 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT TUE SEP 14 2004
.DISCUSSION...
RAIN CHANCES TO DECREASE AFTER TODAY AS THE UPR TROF JUST TO THE
WEST SLIDES SLOWLY EAST...THE UPR RDG BUILDS IN FROM THE WEST AND THE
ATMOSPHERE DRIES BACK OUT...SO WILL LEAVE LOW CHC POPS IN THE FOR THE
ERN COUNTIES WED. BY THU/FRI UPR RDG DOMINATES IN THE WEST AND
THE EAST WILL SEE SOME INFLUENCE FROM IVAN MAINLY IN THE FROM OF NLY
SFC WINDS. GFS SHOWS SOME SHOWERS ALONG A WEAK FRONTAL BOUNDARY
MOVG SWD ACRS TX THU...BUT FEEL SFC CONVERGENCE WILL BE MINIMAL
AND SUBSIDENCE SHOULD PREVAIL GIVEN IVAN OFF TO THE EAST AND THE
RDG JUST TO OUR WEST. A WARM DRY WEEKEND IN STORE FOR S TX WITH
ABV NORMAL TEMPERATURES AS THE RDG CONTS TO BUILD OVR TX IN
RESPONSE TO THE TROF MOVING ONTO THE WEST COAST. BY EARLY NEXT WEEK
THE RDG BEGINS TO BREAK DOWN AS THE TROF PUSHES INTO THE MID
WEST..BUT CONT WARM/DRY AHEAD OF A COLD FRONT SCHEDULED TO ARRIVE
AROUND THE MIDDLE OF NEXT WEEK. AT 168HRS THE ECMWF AND GFS ARE NOT
TOO DIFFERENT...WITH THE GFS INDICATING A SHARPER TROF THAT MIGHT BE
MORE FAVORABLE FOR THE MID WEEK CDFROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 94 73 97 / 20 20 10 0
AUSTIN BERGSTROM INTL AIRPORT 72 93 71 96 / 20 20 10 0
DEL RIO INTL AIRPORT 76 96 75 98 / 5 0 0 0
SAN ANTONIO INTL AIRPORT 75 93 74 95 / 5 20 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
01/11
Hazardous weather outlook, Sep 14, 4:45 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT TUE SEP 14 2004
TXZ171>173-183>194-202>209-217>225-228-151000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
545 AM CDT TUE SEP 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
AN UPPER LEVEL DISTURBANCE AND A MOIST AIRMASS WILL COMBINE TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY
HEAVY DOWNPOURS CAN BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN UPPER LEVEL DISTURBANCE AND A MOIST AIRMASS WILL COMBINE TO
PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY
HEAVY DOWNPOURS CAN BE EXPECTED OVER EASTERN AREAS OF SOUTH CENTRAL
TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Travis
- When
- September 14, 4:00 PM CST to 5:00 PM CST
- Where
- Travis County, Austin
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Thunderstorms moving over Austin produced a general 1 inch rainfall with parts of the city receiving almost 3 inches. Numerous low water crossings were reported closed across the city through the late afternoon, backing up traffic for almost two hours during the rush hour. One man attempting to cross swollen Waller Creek on foot lost his balance and was swept downstream. Fortunately he was rescued safety.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Puerto Rico, September 14 to 17, 20044 deaths · 1 injured · $170 million · 13 events
- Lightning Strike in Texas, September 14, 20041 death · 40 injured · 4 events
- Flash Flooding and Flooding in Minnesota, September 14 to 17, 20041 death · $1.4 million · 9 events
- Flash Flooding and Flooding in Minnesota, September 14 to 19, 2004$28 million · 9 events
- Tropical Storm in U.S. Virgin Islands, September 14 to 17, 2004$6.2 million · 2 events
- Flash Flooding and Hail in Iowa, September 14 to 15, 2004$583,000 · 1 in hail · 13 events
- Hail in Nebraska, September 14, 2004$260,000 · 1.75 in hail · 2 events
- Hurricane in Mississippi, September 14 to 16, 2004$200,000 · 5 events
- Damaging Winds and Lightning Strike in Texas, September 14, 20041 injured · $80,000 · 61 kt wind · 4 events
- Hail in Nebraska, September 14, 2004$14,000 · 1.75 in hail · 9 events
- High Surf in Hawaii, September 14 to 15, 200416 events
- Hail and High Wind in Colorado, September 14, 20042 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424917.